DISCUSSION BOARD 5
Discussion Board 5
[Name of the Writer]
[Name of the Institution]
Discussion Board 5
The first type of IT-related issue is the Medication Administration Omissions which is a medication error. Secondly, the same name display issue occurred that cut off information regarding drug use in the Electronic Medication Administration Record.
A hospital’s EMAR edited the display regarding morphine orders as it cut off the information which indicated whether the drug is given in the form of extended-release for long-term relief of pain or as an instant –release for breakthrough pain. The hospital faced IT-related issue as it went through the transition from MARs (Medication Administration Record) to eMAR (Electronic Medication Administration Record). A patient suffering from pain was given both formulations of the drug at the same time.
The required dose according to the schedule was cut off in the display. The eMAR displayed each order as morphine. Therefore, when one patient required a dose, the patient was mistakenly given two formulations at a time. The eMAR did not display drug included information regarding drug formulation. Therefore, the display was not correct to display the accurate dosing information, and the issue needed to be fixed.
The overdose of morphine can cause a severe threat to life because it is a high-alert medication (Larochelle et al., 2016).
Nurse leaders should immediately report any IT-related incident so that patient’s safety can be ensured (Seibert et al., 2014). In this regard, nurses should keep checking eMAR displays to make sure it's working correctly. Also, the proper training should be given to all the nurses so that they can spot an error in the system and report immediately. For all the healthcare providers, the patient's safety is the most important element, and that is why all the practices must focus on patient's health and safety.
Larochelle, M. R., Liebschutz, J. M., Zhang, F., Ross-Degnan, D., & Wharam, J. F. (2016). Opioid prescribing after nonfatal overdose and association with repeated overdose: a cohort study. Annals of internal medicine, 164(1), 1-9..
Seibert, H. H., Maddox, R. R., Flynn, E. A., & Williams, C. K. (2014). Effect of barcode technology with electronic medication administration record on medication accuracy rates. American Journal of Health-System Pharmacy, 71(3), 209-218.
Useful LinksFree Essays About Blog
If you have any queries please write to us
Join our mailing list
@ All Rights Reserved 2023 email@example.com